DOES TAKING NORVASC CAUSE ED,HOW ABOUT METFORMIN AND GLYBURIDE?

DOES TAKING NORVASC CAUSE ED,HOW ABOUT METFORMIN AND GLYBURIDE? Best answer(s): Answer by kenbgrayI take all three and I have no problems.Answe...


DOES TAKING NORVASC CAUSE ED,HOW ABOUT METFORMIN AND GLYBURIDE?

Best answer(s):

Answer by kenbgray
I take all three and I have no problems.

Answer by john e russo md facm faafp
Both hypertension and diabetes are leading factors in erectile dysfunction. Unfortunately all anti-hypertensive medications have the ability to exacerbated ED as well. Although traditionally it was thought that some anti-hypertensive medications as opposed to others were more likely to be a factor although it is now known that this is not true. Indeed the exacerbation of ED is due to the lowering of blood pressure itself rather than the properties of any specific agent. Yes amlodipine besylate (Norvasc) may be a contributing factor but there is no reason to think that changing to a different medication for hypertension is the answer. So far as glyburide and metformin hydrochloride are concerned they are not directly linked to ED rather it is the diabetes itself that is the culprit. I would caution you that I regard glyburide and other sulfonylureic agents to be out of date but not all physicians agree with my assessment. The above having been said to understand ED you must understand an erection. For those not interested in an anatomy and physiology lesson please stop reading. There are two large parallel muscles in the penis. There is no correlation between the size of the flaccid penis and the erect penis. An erection is a spinal reflex which is why male sexuality seems more symplistic than female sexuality which involves other ‘higher’ centers of the central nervous system. The amazing thing about an erection is that to obtain and maintain an erection blood flow must be increased 5 fold which is more than other other organ in the body is able to achieve. Both hypertension and diabetes may compromise blood flow and therefore be a factor in ED. As noted above all anti-hypertensive medications decrease blood pressure which may blunt the increase in blood flow required for an erection. Before you rush off for expensive pills such as sildenafil (Viagra) consider this: over the past 20 years for an unknown reason the serum testosterone level in men in the United States has steadily decreased. If a man comes to see me with erectile dysfunction before blaming the hypertension diabetes and medications I obtain a serum testosterone level. You would be surprised at how often that is the answer or at least a factor. If the serum testosterone level is low it may be raised by injections, topical gels and patches, and oral testosterone. Only when the testosterone level is normalized do I consider drugs such as sildenafil. Unfortunately our blood test for testosterone leaves much to be desired. Although it is able to give a precise amount the ‘normal’ range is so broad that interpretation is often difficult. Do not be embarrassed by this as it is a common and increasingly common problem. If I may be of further assistance please let me know. I wish you the very best of health and in all things may God bless.

Answer by Miz Lamb
I take 2 of those meds.

But the meds do not cause ED or lack of interest in women. That is the nature of DIABETES! It causes neuropathy in nerves controlliing these functions. It cannot be reversed.

Keeping glucose levels and blood pressure in very tight control prevents the neuropathy.

Leave a Reply